Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 149, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2018, 5:31 AM CDT for 4 counties in Tennessee. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2018, 5:31 AM CDT (10:31 UTC)
- Expired
- Jul 21, 2018, 6:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cumberland County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:43 AM CDT | HAIL 0.75 | 8 Se Spencer, TN | FACEBOOK REPORT OF DIME SIZE HAIL AT FALL CREEK FALLS STATE PARK |
| Jul 21, 5:43 AM CDT | HAIL 1 | 8 Se Spencer, TN | QUARTER SIZE HAIL REPORTED AT FALL CREEK FALLS CAMPGROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3305 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 11.6
The text
As transmitted.
055
WUUS54 KOHX 211031
SVROHX
TNC035-175-177-185-211100-
/O.NEW.KOHX.SV.W.0149.180721T1031Z-180721T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
531 AM CDT SAT JUL 21 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Cumberland County in Middle Tennessee...
Van Buren County in Middle Tennessee...
Northeastern Warren County in Middle Tennessee...
Southern White County in Middle Tennessee...
* Until 600 AM CDT.
* At 530 AM CDT, a severe thunderstorm was located near Spencer,
moving southeast at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated. At 520 AM CDT, golf ball size hail was
reported with this storm in De Kalb County.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Sparta, Spencer, Doyle and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3576 8526 3575 8526 3573 8527 3572 8527
3569 8529 3557 8542 3555 8548 3577 8568
3593 8549 3577 8514
TIME...MOT...LOC 1030Z 312DEG 44KT 3576 8553
HAIL...1.50IN
WIND...60MPH
$$
Shamburger2 follow-up statements
959
WWUS54 KOHX 211040
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
540 AM CDT SAT JUL 21 2018
TNC035-177-185-211050-
/O.CAN.KOHX.SV.W.0149.000000T0000Z-180721T1100Z/
Cumberland TN-Warren TN-White TN-
540 AM CDT SAT JUL 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CUMBERLAND...
NORTHEASTERN WARREN AND SOUTHERN WHITE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3570 8528 3569 8529 3557 8542 3555 8548
3569 8560 3582 8546 3581 8539 3580 8537
3580 8536 3576 8527
TIME...MOT...LOC 1040Z 306DEG 44KT 3569 8542
$$
TNC175-211100-
/O.CON.KOHX.SV.W.0149.000000T0000Z-180721T1100Z/
Van Buren TN-
540 AM CDT SAT JUL 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR VAN BUREN COUNTY...
At 540 AM CDT, a severe thunderstorm was located near Spencer, moving
southeast at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Spencer and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3570 8528 3569 8529 3557 8542 3555 8548
3569 8560 3582 8546 3581 8539 3580 8537
3580 8536 3576 8527
TIME...MOT...LOC 1040Z 306DEG 44KT 3569 8542
HAIL...1.50IN
WIND...60MPH
$$
Shamburger811
WWUS54 KOHX 211052
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
552 AM CDT SAT JUL 21 2018
TNC175-211102-
/O.EXP.KOHX.SV.W.0149.000000T0000Z-180721T1100Z/
Van Buren TN-
552 AM CDT SAT JUL 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY WILL EXPIRE
AT 600 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
LAT...LON 3570 8528 3569 8529 3557 8542 3555 8548
3569 8560 3582 8546 3581 8539 3580 8537
3580 8536 3576 8527
TIME...MOT...LOC 1052Z 312DEG 44KT 3560 8530
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:46 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 21, 2:46 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 246 AM CDT Sat Jul 21 2018 .DISCUSSION... CAMs continue to have difficulty nailing down ongoing convection overnight, but do show very little if any development west of I-65. Would not be surprised though if the outflow from current convection kicks off a few showers and storms as the environment to the west still has over 3000 J/kg of MUCAPE and 50 knots of 0-6km shear. Ongoing convection will continue to ride the outflow southward for areas east of I-65, and damaging winds/hail remain the leading threats. Flooding will also be a concern as many areas have seen training of heavy rainfall, so any additional rainfall for those areas may cause localized flooding. For now, severe tstorm watch is in effect until 9 am, but storms will likely be out of the area well before then. As the upper low over the southern Great Lakes region moves southward today, chances for more showers and thunderstorms will mainly impact areas along and east of I-65. Temperatures will be a bit cooler today as the cold front moves through the area, and will be even cooler on Sunday as the upper low is just off to the east and helps bring in colder air aloft with strong upper northerlies. Additional chances for showers and thunderstorms will move in during the day Sunday with the upper low, and again chances will be better east of I-65. The upper low will develop into a deep trough during the early part of the work week, which will keep chances for showers and thunderstorms in the forecast mainly for afternoon hours. By Thursday, another broad Great Lakes trough will move eastward, and our stagnant trough will phase in with it. Long term models are pretty consistent and similar with their solutions, which keeps precip chances in through the weekend, so did not change too much in the long term. At least for the first half of the week, with the upper low continuing northerlies aloft with cooler air moving in, highs will be in the mid to upper 80s. After the upper troughs begin to phase on Thursday and Friday, highs may again creep into the low 90s. && .AVIATION... 06Z TAF DISCUSSION. CKV/BNA/MQY/CSV...It looks like CSV will have the best chance of experiencing a round of shwrs/tstms, and will break out a tempo group to address this possibility. Will mention MVFR ceilings and IFR vsbys with this TEMPO group. Otherwise, even with clr skies and not much of activity noted to our northwest, still can not rule out at least in the vcnty shwrs/tstms at the other terminals at least thru 21/10Z. It still appears that another round of shwrs/tstms could develop 21/18Z-22/02Z. However, uncertainty still exist for actual location development at terminals, but can not rule out in vcnty, and thus mentioned. && .PRELIMINARY POINT TEMPS/POPS... Nashville 89 71 85 70 85 / 20 20 50 30 50 Clarksville 87 69 83 68 84 / 20 10 40 20 20 Crossville 81 65 75 64 77 / 50 30 70 40 60 Columbia 88 69 84 68 83 / 20 10 40 30 40 Lawrenceburg 88 68 85 67 83 / 20 10 30 20 40 Waverly 89 69 86 68 84 / 10 0 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........31
Hazardous weather outlook, Jul 21, 5:17 AM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 517 AM CDT Sat Jul 21 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-221030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 517 AM CDT Sat Jul 21 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A marginal risk of severe thunderstorms is expected mainly Saturday afternoon into Saturday evening for locations along and south of a Hohenwald to Columbia to Celina line. With any strong to severe thunderstorms that do develop, strong to damaging winds and hail will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Jul 21, 3:42 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
342 AM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 NE CELINA 36.59N 85.45W
07/20/2018 E1.00 INCH CLAY TN EMERGENCY MNGR
ESTIMATED 1 INCH HAIL REPORTED IN PEA RIDGE
0744 PM TSTM WND DMG 7 WNW LIVINGSTON 36.42N 85.44W
07/20/2018 OVERTON TN EMERGENCY MNGR
TREE REPORTED DOWN NEAR 170 STANDING STONE PARK HIGHWAY
NEAR HILLHAM. POWER OUTAGES REPORTED AS WELL.
0749 PM TSTM WND DMG 5 WSW GAINESBORO 36.33N 85.73W
07/20/2018 JACKSON TN 911 CALL CENTER
SEVERAL TREES REPORTED DOWN IN THE FLYNNS LICK AREA.
0749 PM HAIL 5 WSW GAINESBORO 36.33N 85.73W
07/20/2018 E0.75 INCH JACKSON TN 911 CALL CENTER
DIME SIZE HAIL REPORTED IN THE FLYNNS LICK AREA.
0807 PM HAIL CELINA 36.55N 85.50W
07/20/2018 E1.00 INCH CLAY TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN CELINA.
0808 PM TSTM WND DMG CELINA 36.55N 85.50W
07/20/2018 CLAY TN EMERGENCY MNGR
SEVERAL TREES DOWN ON MOSS ARCOT ROAD.
0813 PM HAIL 2 SW CUMMINS FALLS STAT 36.23N 85.60W
07/20/2018 E0.75 INCH JACKSON TN EMERGENCY MNGR
NICKEL TO DIME SIZED HAIL REPORTED OFF GAINESBORO GRADE
NEAR THE JACKSON/PUTNAM COUNTY LINE.
0816 PM TSTM WND DMG JAMESTOWN 36.43N 84.94W
07/20/2018 FENTRESS TN EMERGENCY MNGR
MINOR ROOF DAMAGE TO A HOUSE IN JAMESTOWN OFF OF HWY 52
EAST. TREE DOWN ON STEVENS ROAD.
0820 PM HAIL 2 SSW CUMMINS FALLS STA 36.22N 85.57W
07/20/2018 E1.00 INCH PUTNAM TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED NEAR CUMBY ROAD AND
GAINESBORO GRADE.
0823 PM HAIL 1 NE COOKEVILLE 36.17N 85.49W
07/20/2018 M0.88 INCH PUTNAM TN TRAINED SPOTTER
0825 PM HAIL ALGOOD 36.20N 85.45W
07/20/2018 E1.25 INCH PUTNAM TN BROADCAST MEDIA
0829 PM HAIL COOKEVILLE 36.16N 85.51W
07/20/2018 E0.88 INCH PUTNAM TN MEDIA
REPORT OF NICKEL SIZE HAIL IN COOKEVILLE.
0831 PM HAIL COOKEVILLE 36.16N 85.51W
07/20/2018 E1.25 INCH PUTNAM TN SOCIAL MEDIA
TSPOTTER REPORT OF HAIL IN COOKEVILLE. LARGER THAN A
QUARTER IN COMPARISON.
0833 PM TSTM WND DMG 1 SSE CUMMINS FALLS STA 36.24N 85.56W
07/20/2018 JACKSON TN 911 CALL CENTER
TREES DOWN WITH POWER OUTAGES ON CUMMINS MILL RD.
0834 PM HAIL LIVINGSTON 36.39N 85.33W
07/20/2018 E1.00 INCH OVERTON TN NWS EMPLOYEE
0835 PM TSTM WND DMG 5 N ALGOOD 36.26N 85.45W
07/20/2018 PUTNAM TN EMERGENCY MNGR
TREES DOWN NEAR ZEB WARREN ROAD AND BEN MASON ROAD.
0835 PM HAIL 1 E COOKEVILLE 36.16N 85.48W
07/20/2018 M1.50 INCH PUTNAM TN TRAINED SPOTTER
REPORT OF 1.5 INCH HAIL IN COOKEVILLE.
0922 PM HAIL 3 S COOKEVILLE 36.11N 85.51W
07/20/2018 E1.00 INCH PUTNAM TN MEDIA
REPORT OF QUARTER SIZE HAIL SOUTH OF COOKEVILLE IN
PUTNAM COUNTY.
0927 PM HAIL PLEASANT HILL 35.98N 85.20W
07/20/2018 E0.75 INCH CUMBERLAND TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN PLEASANT HILL.
0951 PM TSTM WND DMG 7 SSW LAKE TANSI 35.78N 85.10W
07/20/2018 CUMBERLAND TN EMERGENCY MNGR
REPORTS OF TREES DOWN AND A TRANSFORMER DOWN ON
VANDEVER ROAD IN CUMBERLAND COUNTY
1157 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
07/20/2018 JACKSON TN 911 CALL CENTER
LARGE TREE BLOCKING HIGHWAY 56 SOUTH LEAVING GAINSBORO
GOING TOWARD BAXTER AT HALE HOLLOW.
1259 AM TSTM WND DMG COOKEVILLE 36.16N 85.50W
07/21/2018 PUTNAM TN BROADCAST MEDIA
SEVERAL TREES REPORTEDLY BLOWN DOWN IN COOKEVILLE
0125 AM HAIL CARTHAGE 36.26N 85.94W
07/21/2018 E0.88 INCH SMITH TN TRAINED SPOTTER
NICKEL SIZE HAIL WAS REPORTED IN CARTHAGE.
0132 AM LIGHTNING CROSSVILLE 35.95N 85.04W
07/21/2018 CUMBERLAND TN EMERGENCY MNGR
LIGHTNING STRUCK A TRANSFOMER AND CAUGHT IT ON FIRE ON
MAIN STREET.
0138 AM TSTM WND DMG 3 W TUCKERS CROSSROADS 36.19N 86.22W
07/21/2018 WILSON TN EMERGENCY MNGR
TREE ACROSS ROADWAY AT 4033 BLUEBIRD ROAD
0140 AM TSTM WND DMG LEBANON 36.21N 86.32W
07/21/2018 WILSON TN EMERGENCY MNGR
TREE DOWN IN THE ROADWAY AT 1200 AFRICA ROAD AND POWER
LINES DOWN ON TENNESSEE BLVD AT BADDOUR PARKWAY
0140 AM TSTM WND DMG LEBANON 36.21N 86.32W
07/21/2018 WILSON TN EMERGENCY MNGR
TREE REPORTED DOWN BLOCKING THE RIGHT LANE OF I-40
WESTBOUND
0145 AM TSTM WND DMG 3 SW LINWOOD 36.13N 86.21W
07/21/2018 WILSON TN EMERGENCY MNGR
LARGE TREE ACROSS ROADWAY ON SPARTA PIKE AT YOUNG ROAD
0255 AM TSTM WND DMG 7 ESE MANCHESTER 35.41N 85.97W
07/21/2018 COFFEE TN EMERGENCY MNGR
TREES REPORTED DOWN ACROSS EASTERN COFFEE COUNTY
&&
EVENT NUMBER OHX1800289 OHX1800292 OHX1800290 OHX1800291 OHX1800295
OHX1800302 OHX1800294 OHX1800305 OHX1800296 OHX1800297 OHX1800313
OHX1800298 OHX1800299 OHX1800301 OHX1800300 OHX1800303 OHX1800304
OHX1800307 OHX1800306 OHX1800308 OHX1800309 OHX1800315 OHX1800310
OHX1800311 OHX1800316 OHX1800312 OHX1800314 OHX1800317 OHX1800318
31Local storm report, Jul 21, 3:52 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
352 AM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG LIVINGSTON 36.39N 85.33W
07/20/2018 OVERTON TN EMERGENCY MNGR
NUMEROUS TREES DOWN IN LIVINGSTON INCLUDING ON PRESTON
STREET...WEST MAIN STREET...MONTEREY HIGHWAY...1972
VILLA DRIVE...AND 900 NORTH CHURCH STREET. POWER LINES
ALSO DOWN AT 605 HIGH STREET.
&&
EVENT NUMBER OHX1800319
SHAMBURGERLocal storm report, Jul 21, 4:03 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 AM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL BYRDSTOWN 36.57N 85.13W
07/20/2018 E1.00 INCH PICKETT TN SOCIAL MEDIA
FACEBOOK PHOTOS SHOWED DIME TO QUARTER SIZE HAIL IN
BYRDSTOWN
0750 PM HAIL 4 ESE BYRDSTOWN 36.56N 85.06W
07/20/2018 E1.00 INCH PICKETT TN SOCIAL MEDIA
FACEBOOK PHOTOS SHOWED QUARTER SIZE HAIL IN THE CEDAR
GROVE AREA
0830 PM TSTM WND DMG 7 N MONTEREY 36.24N 85.27W
07/20/2018 OVERTON TN EMERGENCY MNGR
TREES DOWN ON RUSHING SPRINGS ROAD
&&
EVENT NUMBER OHX1800320
EVENT NUMBER OHX1800321
EVENT NUMBER OHX1800322
SHAMBURGERLocal storm report, Jul 21, 4:06 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
406 AM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 NE CELINA 36.59N 85.45W
07/20/2018 E1.00 INCH CLAY TN EMERGENCY MNGR
ESTIMATED 1 INCH HAIL REPORTED IN PEA RIDGE
0732 PM HAIL BYRDSTOWN 36.57N 85.13W
07/20/2018 E1.00 INCH PICKETT TN SOCIAL MEDIA
FACEBOOK PHOTOS SHOWED DIME TO QUARTER SIZE HAIL IN
BYRDSTOWN
0744 PM TSTM WND DMG 7 WNW LIVINGSTON 36.42N 85.44W
07/20/2018 OVERTON TN EMERGENCY MNGR
TREE REPORTED DOWN NEAR 170 STANDING STONE PARK HIGHWAY
NEAR HILLHAM. POWER OUTAGES REPORTED AS WELL.
0749 PM TSTM WND DMG 5 WSW GAINESBORO 36.33N 85.73W
07/20/2018 JACKSON TN 911 CALL CENTER
SEVERAL TREES REPORTED DOWN IN THE FLYNNS LICK AREA.
0749 PM HAIL 5 WSW GAINESBORO 36.33N 85.73W
07/20/2018 E0.75 INCH JACKSON TN 911 CALL CENTER
DIME SIZE HAIL REPORTED IN THE FLYNNS LICK AREA.
0750 PM HAIL 4 ESE BYRDSTOWN 36.56N 85.06W
07/20/2018 E1.00 INCH PICKETT TN SOCIAL MEDIA
FACEBOOK PHOTOS SHOWED QUARTER SIZE HAIL IN THE CEDAR
GROVE AREA
0807 PM HAIL CELINA 36.55N 85.50W
07/20/2018 E1.00 INCH CLAY TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN CELINA.
0808 PM TSTM WND DMG CELINA 36.55N 85.50W
07/20/2018 CLAY TN EMERGENCY MNGR
SEVERAL TREES DOWN ON MOSS ARCOT ROAD.
0813 PM HAIL 2 SW CUMMINS FALLS STAT 36.23N 85.60W
07/20/2018 E0.75 INCH JACKSON TN EMERGENCY MNGR
NICKEL TO DIME SIZED HAIL REPORTED OFF GAINESBORO GRADE
NEAR THE JACKSON/PUTNAM COUNTY LINE.
0816 PM TSTM WND DMG JAMESTOWN 36.43N 84.94W
07/20/2018 FENTRESS TN EMERGENCY MNGR
MINOR ROOF DAMAGE TO A HOUSE IN JAMESTOWN OFF OF HWY 52
EAST. TREE DOWN ON STEVENS ROAD.
0820 PM HAIL 2 SSW CUMMINS FALLS STA 36.22N 85.57W
07/20/2018 E1.00 INCH PUTNAM TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED NEAR CUMBY ROAD AND
GAINESBORO GRADE.
0823 PM HAIL 1 NE COOKEVILLE 36.17N 85.49W
07/20/2018 M0.88 INCH PUTNAM TN TRAINED SPOTTER
0825 PM HAIL ALGOOD 36.20N 85.45W
07/20/2018 E1.25 INCH PUTNAM TN BROADCAST MEDIA
0825 PM TSTM WND DMG LIVINGSTON 36.39N 85.33W
07/20/2018 OVERTON TN EMERGENCY MNGR
NUMEROUS TREES DOWN IN LIVINGSTON INCLUDING ON PRESTON
STREET...WEST MAIN STREET...MONTEREY HIGHWAY...1972
VILLA DRIVE...AND 900 NORTH CHURCH STREET. POWER LINES
ALSO DOWN AT 605 HIGH STREET.
0829 PM HAIL COOKEVILLE 36.16N 85.51W
07/20/2018 E0.88 INCH PUTNAM TN MEDIA
REPORT OF NICKEL SIZE HAIL IN COOKEVILLE.
0830 PM TSTM WND DMG 7 N MONTEREY 36.24N 85.27W
07/20/2018 OVERTON TN EMERGENCY MNGR
TREES DOWN ON RUSHING SPRINGS ROAD
0831 PM HAIL COOKEVILLE 36.16N 85.51W
07/20/2018 E1.25 INCH PUTNAM TN SOCIAL MEDIA
TSPOTTER REPORT OF HAIL IN COOKEVILLE. LARGER THAN A
QUARTER IN COMPARISON.
0833 PM TSTM WND DMG 1 SSE CUMMINS FALLS STA 36.24N 85.56W
07/20/2018 JACKSON TN 911 CALL CENTER
TREES DOWN WITH POWER OUTAGES ON CUMMINS MILL RD.
0834 PM HAIL LIVINGSTON 36.39N 85.33W
07/20/2018 E1.00 INCH OVERTON TN NWS EMPLOYEE
0835 PM TSTM WND DMG 5 N ALGOOD 36.26N 85.45W
07/20/2018 PUTNAM TN EMERGENCY MNGR
TREES DOWN NEAR ZEB WARREN ROAD AND BEN MASON ROAD.
0835 PM HAIL 1 E COOKEVILLE 36.16N 85.48W
07/20/2018 M1.50 INCH PUTNAM TN TRAINED SPOTTER
REPORT OF 1.5 INCH HAIL IN COOKEVILLE.
0922 PM HAIL 3 S COOKEVILLE 36.11N 85.51W
07/20/2018 E1.00 INCH PUTNAM TN MEDIA
REPORT OF QUARTER SIZE HAIL SOUTH OF COOKEVILLE IN
PUTNAM COUNTY.
0927 PM HAIL PLEASANT HILL 35.98N 85.20W
07/20/2018 E0.75 INCH CUMBERLAND TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN PLEASANT HILL.
0951 PM TSTM WND DMG 7 SSW LAKE TANSI 35.78N 85.10W
07/20/2018 CUMBERLAND TN EMERGENCY MNGR
REPORTS OF TREES DOWN AND A TRANSFORMER DOWN ON
VANDEVER ROAD IN CUMBERLAND COUNTY
1157 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
07/20/2018 JACKSON TN 911 CALL CENTER
LARGE TREE BLOCKING HIGHWAY 56 SOUTH LEAVING GAINSBORO
GOING TOWARD BAXTER AT HALE HOLLOW.
1259 AM TSTM WND DMG COOKEVILLE 36.16N 85.50W
07/21/2018 PUTNAM TN BROADCAST MEDIA
SEVERAL TREES REPORTEDLY BLOWN DOWN IN COOKEVILLE
0125 AM HAIL CARTHAGE 36.26N 85.94W
07/21/2018 E0.88 INCH SMITH TN TRAINED SPOTTER
NICKEL SIZE HAIL WAS REPORTED IN CARTHAGE.
0132 AM LIGHTNING CROSSVILLE 35.95N 85.04W
07/21/2018 CUMBERLAND TN EMERGENCY MNGR
LIGHTNING STRUCK A TRANSFOMER AND CAUGHT IT ON FIRE ON
MAIN STREET.
0138 AM TSTM WND DMG 3 W TUCKERS CROSSROADS 36.19N 86.22W
07/21/2018 WILSON TN EMERGENCY MNGR
TREE ACROSS ROADWAY AT 4033 BLUEBIRD ROAD
0140 AM TSTM WND DMG LEBANON 36.21N 86.32W
07/21/2018 WILSON TN EMERGENCY MNGR
TREE DOWN IN THE ROADWAY AT 1200 AFRICA ROAD AND POWER
LINES DOWN ON TENNESSEE BLVD AT BADDOUR PARKWAY
0140 AM TSTM WND DMG LEBANON 36.21N 86.32W
07/21/2018 WILSON TN EMERGENCY MNGR
TREE REPORTED DOWN BLOCKING THE RIGHT LANE OF I-40
WESTBOUND
0145 AM TSTM WND DMG 3 SW LINWOOD 36.13N 86.21W
07/21/2018 WILSON TN EMERGENCY MNGR
LARGE TREE ACROSS ROADWAY ON SPARTA PIKE AT YOUNG ROAD
0255 AM TSTM WND DMG 7 ESE MANCHESTER 35.41N 85.97W
07/21/2018 COFFEE TN EMERGENCY MNGR
TREES REPORTED DOWN ACROSS EASTERN COFFEE COUNTY
&&
EVENT NUMBER OHX1800289 OHX1800320 OHX1800292 OHX1800290 OHX1800291
OHX1800321 OHX1800295 OHX1800302 OHX1800294 OHX1800305 OHX1800296
OHX1800297 OHX1800313 OHX1800319 OHX1800298 OHX1800322 OHX1800299
OHX1800301 OHX1800300 OHX1800303 OHX1800304 OHX1800307 OHX1800306
OHX1800308 OHX1800309 OHX1800315 OHX1800310 OHX1800311 OHX1800316
OHX1800312 OHX1800314 OHX1800317 OHX1800318
SHAMBURGERLocal storm report, Jul 21, 4:50 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 AM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG LAFAYETTE 36.52N 86.03W
07/21/2018 MACON TN 911 CALL CENTER
NUMEROUS TREES AND SOME POWER LINES DOWN ACROSS MACON
COUNTY FROM LAFAYETTE EASTWARD
&&
EVENT NUMBER OHX1800323
SHAMBURGERSpecial weather statement, Jul 21, 4:52 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
452 AM CDT SAT JUL 21 2018
TNZ030-032-064-211015-
Putnam TN-De Kalb TN-Smith TN-
452 AM CDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHERN DE
KALB AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 515 AM CDT...
At 452 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gordonsville, or 9 miles south of Carthage, moving southeast at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Smithville, Gordonsville, Hickman, South Carthage, Alexandria,
Dowelltown, Center Hill Lake and Edgar Evans State Park.
LAT...LON 3610 8558 3591 8573 3607 8605 3608 8606
3609 8606 3611 8607 3613 8607 3624 8599
TIME...MOT...LOC 0952Z 300DEG 37KT 3613 8597
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 48 min |
| Jul 20, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 33 min |
| Jul 20, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 44 min |
| Jul 20, 7:56 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett | 49 min |
| Jul 20, 8:23 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 52 min |
| Jul 20, 8:34 PM CDT | Tornado Warning | OHX | Cumberland, Fentress, Overton, Putnam | 26 min |
| Jul 20, 8:47 PM CDT | Tornado Warning | OHX | Cumberland, Putnam, White | 28 min |
| Jul 20, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, White | 23 min |
| Jul 20, 9:10 PM CDT | Tornado Warning | OHX | Cumberland, White | 35 min |
| Jul 20, 9:14 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam, White | 46 min |
| Jul 20, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 46 min |
| Jul 20, 9:48 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 3 hr |
| Jul 20, 10:20 PM CDT | Special Weather Statement | OHX | Pickett | 40 min |
| Jul 20, 10:40 PM CDT | Special Weather Statement | OHX | Van Buren | 35 min |
| Jul 20, 11:25 PM CDT | Special Weather Statement | OHX | Cumberland | 35 min |
| Jul 20, 11:48 PM CDT | Special Weather Statement | OHX | Jackson, Overton | 42 min |
| Jul 21, 12:02 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 28 min |
| Jul 21, 12:15 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Macon, Pickett | 45 min |
| Jul 21, 12:27 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Jul 21, 12:39 AM CDT | Special Weather Statement | OHX | Trousdale | 51 min |
| Jul 21, 12:48 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 57 min |
| Jul 21, 12:52 AM CDT | Areal Flood Advisory | OHX | Jackson, Overton, Putnam | 2 hr |
| Jul 21, 1:01 AM CDT | Special Weather Statement | OHX | Jackson, Overton, Putnam, Smith | 44 min |
| Jul 21, 1:21 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Sumner, Trousdale, Wilson | 39 min |
| Jul 21, 1:53 AM CDT | Areal Flood Advisory | OHX | DeKalb, Smith, Wilson | 2 hr |
| Jul 21, 2:04 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Van Buren, Warren, White, Wilson | 56 min |
| Jul 21, 2:38 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 52 min |
| Jul 21, 2:55 AM CDT | Special Weather Statement | OHX | Macon, Sumner | 65 min |
| Jul 21, 3:38 AM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 67 min |
| Jul 21, 4:52 AM CDT | Special Weather Statement | OHX | DeKalb | 23 min |
| Jul 21, 5:04 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Van Buren, White | 28 min |
| Jul 21, 7:35 AM CDT | Special Weather Statement | OHX | Putnam | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.